[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.129.152. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1975

Toxic Epidermal Necrolysis

Arch Dermatol. 1975;111(1):132. doi:10.1001/archderm.1975.01630130134030
Abstract

To the Editor.—  Recently Drs. Callaway and Tate reported a case of "toxic epidermal necrolysis" caused by gin and tonic.1 We have seen a similar case. A 25-year-old man consulted us about his third episode in 18 months of generalized erythema followed by desquamation after the consumption of gin and tonic. On all three occasions, within six to eight hours after drinking gin and tonic the patient developed generalized erythema that lasted for two or three days. Eight to ten days later, his skin peeled in sheets from his trunk and extremities and in a glove-like fashion from his palms and soles. Otherwise, he felt well. Flushing and pruritus from quinine have been reported,2 but we could find no mention in the literature of the delayed scarletiniform exfoliation.In addition to this patient, we recently saw a 4-year-old girl who swallowed an undetermined number of Midol tablets (a

First Page Preview View Large
First page PDF preview
First page PDF preview
×